my daughter was in a car accident in december of 06. may of 07 was her first seizure. she has had 12 seizures to date. in and out of the hospital. they put her on anti-seizure meds, depakote. she still has seizures. they start off as a bad headache. this past hospital trip she had her headache for 6 days. finally they gave her morphine. then she vomitted and had another seizure. they ran a CAT scan, and an MRI and an EEG. the neuro says they are non-seizures. what does that mean?! her whole body shakes, her eyes roll back. this past seizure, she was in the seizure for 1 minuts 50 seconds. they are gonna up her dose of depakote and give her midrin. do you feel this could help? or is there something mental with her? in the past they said phusedo seizures now they just say its not a seizure. whats wrong with her?
Hey there! I suffer from migraine w/ aura so I researched info on the correlation between epilepsy and migraine. They come from the same part of the neurological system. Due to them being closely related a lot of individuals that suffer with epilepsy have migraine. However, individuals with migraine do not have epilepsy. Have you met with a neruologist yet? If not, that would be a wise move. Depakote is an epileptic medication and Midrin is for migraines. I use Midrin but not depakote. I have bipolar disorder and depakote is used for that, but causes weight gain. I use Lithium with my anti-depressent and it works well. Using Midrin or Maxalt when I get a headache works great for me along with magnesium supplimentation which I use daily. Due to the reading I do on medications, Lamictal and Topamax are also really good epileptic meds. Does she use birth control pills? A lot of epileptic medications cancel out the effectivness of bc pills so tell her to be careful so she does not get pregnant since her body is going though so much right now. Well, that is all I know that I can share. You can google this and read more. I am sorry to hear about your daughter having to live with this. I hope she gets better. Take care.
After the accident has your daughter been thoroughly assessed? Was a CT Scan done ? A spinal assessment done? Any direct head injuries? Did she lose consciousness?
Discuss with your physician the possibility of a postconcussion syndrome (If this applies in your daughter's case). Also, a seizure disorder has to be ruled out . There is a condition called migralepsy.A video EEG may be able to help differentiate a seizure aura from a migraine aura.I am not sure how sensitive and how specific this test is but it may shed some light on your daughter's condition.
no. after the accident the hospital did nothing. yes, her head hit the side of the car window and was whipped around from what i understand from my other daughter that was in the car. she was unconscious when i got to the hospital and then her eyes rolled up and she started shaking. the hospital said she was fine. they put smelling salts under her nose and said to go home. it was 5 months later when her seizures started. they have done CT scans, EEGs, and an MRI. they all say no seizures. she does see a neurologist. they just uped her depakote to 500mg twice a day. and they did not give her midrin even though they said they were going to. they kept her on floricet.
Does you physician have any primary diagnosis for your daughter's case? Are they considering this to be a case of migraine aura? If these are not seizures, what did her EEG patterns represent?Was the EEG a video EEG wherein patient stays for 24 hours and is monitored for any seizure activity?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.